MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT

BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a misidentification of shigella sonnei (neqas distribution 4486, specimen 5012) as pluralibacter gergoviae in association with the vitek® 2 gram negative (gn) identification (id) test kit.The identification to shigella sonnei was confirmed via vitek ms testing followed by shigella latex.There was no gn id repeat testing for this neqas strain.The customer stated that there was no adverse impact to any patient's state of health; the neqas strain was not directly associated with any patient.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a misidentification of shigella sonnei (neqas distribution 4486, specimen 5012) as pluralibacter gergoviae in association with the vitek® 2 gram negative (gn) identification (id) test kit.The submitted strain was subcultured to cba agar (cos biomerieux) and testing included vitek 2 gn cards from the customer's lot (2410734103) and a random lot (2410833203), as well as api® 20e strip.The gn id cards gave an excellent identification to shigella sonnei (99%) on both lots tested.The api 20e strip gave a very good identification to shigella sonnei (99.1%).Examination of the customer's biochemical reactions from their submitted misidentification lab report showed one discrepant positive urea reaction in comparison to the gn id card's knowledge base for shigella sonnei.An increased number of atypical reactions can indicate contamination, mixed culture, use of non-recommended media or other user set up error.Conclusion : in-house, the customer misidentification to pluralibacter gergoviae is not reproduced and the correct identification to shigella sonnei, expected by the neqas, is obtained whatever the product tested.Vitek 2 gn lot #2410734103 met final qc release criteria and passed qc performance testing.

Brand Name
VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT
Common Device Name
VITEK® 2 GN ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key8745175
Report Number1950204-2019-00219
Device Sequence Number11135248
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number21341
Device Lot Number2410734103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1